SciELO - Scientific Electronic Library Online

 
vol.128 número12Necrolisis epidérmica tóxica. Terapia en UCI con inmunoglobulinas intravenosas en un casoObesidad y ácidos grasos en la etiología de la resistencia insulínica índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Journal

Artigo

Indicadores

Links relacionados

Compartilhar


Revista médica de Chile

versão impressa ISSN 0034-9887

Resumo

TEJOS C, Sergio; TORREJON S, Nancy; REYES B, Humberto  e  MENESES C, Manuel. Bleeding gastric ulcers and acute hepatitis: Two simultaneous adverse reactions due to nimesulide in one patient. Rev. méd. Chile [online]. 2000, vol.128, n.12, pp.1349-1353. ISSN 0034-9887.  http://dx.doi.org/10.4067/S0034-98872000001200007.

A 66 year-old obese woman with arthrosis, self-medicated with oral nimesulide, 200 mg daily. After 6 weeks she developed nausea, jaundice and dark urine. Two weeks later she had recurrent hematemesis and was hospitalized. Besides obesity and anemia her physical examination was unremarkable. An upper GI endoscopy revealed 3 acute gastric ulcers and a 4th one in the pyloric channel. Abdominal ultrasonogram showed a slightly enlarged liver with diffuse reduction in ecogenicity; the gallbladder and biliary tract were normal. Blood tests demonstrated a conjugated hyperbilirubinemia (maximal total value: 18,4 mg/dl), ALAT 960 U/l, ASAT 850 U/l, GGT 420 U/l, alkaline phosphatases mildly elevated, pro-time 49% and albumin 2.7 mg/dl. Serum markers for hepatitis A, B and C viruses were negative. ANA, AMA, anti-SmA, were negative. Ceruloplasmin was normal. A liver biopsy showed bridging necrosis and other signs of acute toxic liver damage. Gastric ulcers healed after conventional treatment and hepatitis subsided after 2 months leaving no signs of chronic liver damage. The diagnosis of toxic hepatitis due to nimesulide was supported by the time-course of drug usage, sex, age, absence of other causes of liver disease, a compatible liver biopsy and the improvement after drug withdrawal. Peptic ulcers or toxic hepatitis have been previously described as independent adverse reactions in patients taking nimesulide or other NSAIDs but their simultaneous occurrence in a single patient is a unique event that deserves to be reported (Rev Méd Chile 2000; 128: 1349-53).

Palavras-chave : Anti-inflammatory agents, non-Steroidal; Hepatitis, toxic; Peptic, ulcer.

        · texto em Espanhol

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons